Tylenol is a household name associated with pain relief and an over the counter cure-all. Consumers assume because it is over the counter it must be safe, even when combined with other mild medications. Lately, more studies have brought the dangers of Tylenol to light. It is important that people understand that Tylenol should not be used without regard for side effects.
If you were unaware of the dangers of Tylenol and have experienced adverse effects, do not hesitate to contact the Kansas City drug injury attorneys at Peterson & Associates, P.C. for a free case evaluation.
Dangers of Tylenol
Tylenol’s main ingredient, acetaminophen, is responsible for alleviating the symptoms of a majority of our aches, pains, and colds. The FDA-approved dose limit of acetaminophen is 4,000 mg per adult in a 24 hour period. Some argue that the dosage should be lower, around 3,250 mg per day instead.
The reason for this is that many people take multiple medications, not realizing that some of them contain acetaminophen, not just Tylenol or another associated brand. Without meaning to, consumers can overdose on acetaminophen and experience damaging results, especially if the medication is taken in conjunction with alcohol.
The dangerous effects of Tylenol include the following:
- Liver damage
- Skin rashes
- Acetaminophen overdose
Skin rashes are a less-known result of taking too much acetaminophen. The FDA warned about three in particular (Stevens-Johnson syndrome, toxic epidermal necrolysis, and acute generalized exanthematous pustulosis) that can result in flu-like symptoms, blindness, organ damage, rashes, scarring, and in some cases, death.
The risk of liver damage goes up significantly if you double up on acetaminophen-based medication. For example, you might take one pill for a headache and another for a cold, not realizing that both contain acetaminophen. In the course of a day, it is easy for an overdose to occur.
Contact our firm today at 816-888-8888 for a free case evaluation!